Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 73, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 15, 2012, 10:44 AM CDT for Stoddard County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 10:44 AM CDT (15:44 UTC)
- Expired
- Mar 15, 2012, 11:06 AM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS53 KPAH 151544
SVRPAH
MOC207-151615-
/O.NEW.KPAH.SV.W.0073.120315T1544Z-120315T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1044 AM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1115 AM CDT.
* AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF BLOOMFIELD...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
BELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3703 9002 3713 8982 3697 8971 3696 8972
3695 9001
TIME...MOT...LOC 1543Z 246DEG 20KT 3699 8997
WIND...HAIL 60MPH 1.50IN
$$1 follow-up statement
873
WWUS53 KPAH 151606
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1106 AM CDT THU MAR 15 2012
MOC207-151615-
/O.CAN.KPAH.SV.W.0073.000000T0000Z-120315T1615Z/
STODDARD MO-
1106 AM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STODDARD COUNTY
IN SOUTHEAST MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. A CLUSTER OF THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY
RAIN OVER THE AREA FOR THE NEXT HOUR.
LAT...LON 3703 9002 3713 8982 3697 8971 3696 8972
3695 9001
TIME...MOT...LOC 1605Z 246DEG 20KT 3704 8983
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 10:16 AM CDT, 28 minutes earlier.
Area forecast discussion, Mar 15, 10:16 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1016 AM CDT THU MAR 15 2012 .UPDATE... ISSUED AT 1016 AM CDT THU MAR 15 2012 UPDATED THE PUBLIC GRIDS AND RELATED PRODUCTS TO CATCH UP TO LATEST RADAR TRENDS AND THEN SPREAD THE CONVECTION EASTWARD THROUGH THE DAY. LOOKS LIKE MOST AREAS WILL GET WET AT SOME POINT TODAY. THERE IS A SOME LIFT ASSOCIATED WITH A WEAK MID/UPPER DISTURBANCE MOVING THROUGH THE REGION...BUT FEEL THAT SEVERE POTENTIAL WILL STILL BE TIED TO THE AMOUNT OF HEATING THAT DEVELOPS AHEAD OF THE MAIN AREA OF STORMS. THAT SAID WOULD EXPECT BETTER CHANCES OF SOME ISOLATED LARGE HAIL AND DAMAGING WINDS OVER WEST KENTUCKY AND THE EVANSVILLE TRI STATE THIS AFTERNOON. STORMS WILL STILL BE PULSY IN NATURE. && .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 331 AM CDT THU MAR 15 2012 THE SHORT TERM WILL BE DICTATED BY A SERIES OF SHORT WAVES ALOFT MOVING ACROSS THE REGION FROM TIME TO TIME WITHIN NEARLY ZONAL FLOW. ONE SUCH PIECE OF ENERGY WILL MOVE INTO THE REGION TODAY. SURFACE BASED INSTABILITIES ARE CURRENTLY IN THE -2 TO -4 RANGE OVER MUCH OF THE REGION. IT WILL LIKELY BECOME EVEN MORE UNSTABLE OVER MOST AREAS THIS MORNING BEFORE THE SHORT WAVE COMES THROUGH. 0 TO 6 KM BULK SHEAR EXPECTED TO REMAIN RELATIVELY LOW IN THE 25 TO 35 KT RANGE...BUT THIS WILL STILL BE STRONG ENOUGH TO SUPPORT MULTICELL STORM FORMATION TODAY. ACTIVITY MAY START OVER E MO IN THE MORNING...THEN PROGRESS EAST AS THE DAY GOES ON. ADDITIONAL WEAK DISTURBANCES WILL TRACK EAST ACROSS THE REGION FRIDAY AND SAT...THO TIMING AND EXACT PATHS ARE A BIT LESS CERTAIN.. THEREFORE...WILL KEEP SHOWER/THUNDERSTORM CHANCES IN THE CHC RANGE. NEAR RECORD HIGH TEMPERATURES ARE LIKELY TO CONTINUE THROUGH SATURDAY...WITH NO COLD FRONTS IN SIGHT. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 331 AM CDT THU MAR 15 2012 ON SUNDAY...THE UPPER RIDGE TRIES TO RE-ESTABLISH ITSELF OVER THE AREA BUT RIPPLES OF ENERGY ARE PROGGED TO TOP THE RIDGE...SO WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS AND STORMS. MEANWHILE...A LARGE TROF WILL CONTINUE COMING ASHORE ON THE WEST COAST AND DEEPEN AS IT DOES. THE UPPER RIDGE WILL AMPLIFY OVER OUR AREA AND THEN SHIFT EAST...AS THE WEST COAST TROF MOVES INTO THE ROCKIES. THE WARM WEATHER WILL CONTINUE HOWEVER...WITH HIGHS AROUND 80. ASIDE FROM AN ISOLATED SHOWER OR STORM...WILL CONTINUE TO LEAVE MONDAY DRY FOR NOW. WE WILL THEN TURN OUR ATTENTION TO WHAT HAPPENS WITH THIS TROF IN THE ROCKIES. THE GFS/GEM/ECMWF ALL TRY AND CLOSE OFF A MID/UPPER LEVEL LOW SOMEWHERE OVER SOUTHEAST COLORADO OR THE PANHANDLE OF TEXAS. MOST OF THE PRECIPITATION GENERATED AHEAD OF THIS SYSTEM APPEARS TO STAY TO OUR WEST ON MONDAY NIGHT AND TUESDAY. THEREFORE...WE SHOULD CONTINUE TO STAY VERY WARM WITH TEMPS AROUND 80 DEGREES CONTINUING. THE 12Z ECMWF TAKES THE UPPER LOW AND SLOWLY MOVES IT INTO THE SOUTH CENTRAL PLAINS DURING THE MIDDLE OF THE WEEK BUT KEEPS PRECIPITATION TO OUR WEST UNTIL WEDNESDAY NIGHT. HOWEVER THE 00Z ECMWF IS FASTER AND IS MORE PROGRESSIVE WITH THE UPPER TROUGH AND BRINGS IT INTO THE CENTRAL PLAINS AS EARLY AS TUESDAY NIGHT...AND SPREADS RAIN INTO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AS AN UPPER LOW FORMS OVER ARKANSAS...AND THEN SITS AND SPINS OVER OUR AREA FOR THE REST OF THE WEEK AND INTO THE WEEKEND. THE GFS IS NOT AS FAST WITH THE PROGRESSION OF THE UPPER SYSTEM AND SHOWS THE UPPER LOW DIVING INTO THE HEART OF TEXAS BY 12Z WED. HOWEVER...LIKE THE ECMWF...IT SHOWS PRECIPITATION SPREADING INTO WESTERN PARTS OF THE AREA BY LATE TUESDAY NIGHT AND INTO WEDNESDAY/WEDNESDAY NIGHT...AS THE LOW MEANDERS IN AND AROUND THE ARKLATEX REGION AND BECOMES ALL WOUND UP. THE GFS ENSEMBLES SHOW A MUCH SLOWER APPROACH AND WEAKER SYSTEM AND WOULD KEEP PRECIP OUT OF THE AREA UNTIL PROBABLY THURSDAY. USUALLY THESE TYPE OF CLOSED LOW SYSTEMS HAVE A MIND OF THEIR OWN AND MODELS HAVE A DIFFICULT TIME PLACING THEM. THEREFORE...WILL SHOW A GRADUAL INCREASE IN POPS FROM WEST TO EAST STARTING TUESDAY NIGHT AND GOING THROUGH WEDNESDAY NIGHT...BUT KEEP CHANCES LOW FOR NOW. TEMPERATURES WILL LIKELY BE MUTED BY CLOUDS/PRECIP ON WEDNESDAY. && .AVIATION... TSRA CHANCES WILL INCREASE ON TODAY AS THE ATMOSPHERE WARMS UP...SO WILL CONTINUE WITH THE MENTION OF CB/VCTS SINCE IT IS VERY UNCERTAIN WHERE AND WHEN THE CONVECTION MAY IMPACT A TAF SITE. AS ORGANIZED STORMS DEVELOP...AMMENDMENTS WILL NEED TO BE MADE. EXPECTCONVECTION TO DISSIPATE AROUND SUNSET. WINDS WILL CONTINUE OUT OF THE SOUTH SOUTHWEST AT 10 TO 15 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...GM LONG TERM....CW AVIATION.....CW
Hazardous weather outlook, Mar 15, 5:00 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU MAR 15 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE ENTIRE QUAD STATE REGION HAS BEEN OUTLOOKED BY THE STORM PREDICTION CENTER WITH SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. QUARTER SIZED HAIL OR LARGER...ALONG WITH DAMAGING WIND GUSTS... WILL BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED DAILY THROUGH SUNDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...DUE TO THE VERY MOIST AND UNSTABLE AIR MASS IN PLACE...ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY DURING THE HEAT OF THE AFTERNOONS AND EARLY EVENINGS. IN ADDITION... LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY ANY STORMS THAT DO FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Mar 15, 10:12 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1012 AM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL JACKSON 37.38N 89.65W
03/15/2012 M0.75 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
PEA TO PENNY SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYNearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.